MAUDE Adverse Event Report: ENDOLOGIX (TRIVASCULAR INC.) OVATION IX; ILIAC LIMB

ENDOLOGIX (TRIVASCULAR INC.) OVATION IX; ILIAC LIMB
Model Number TV-IL141480-J
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 04/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient and will not be returned for evaluation.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.The occlusion indicated in describe event or problem, was previously filed under mfr# 3008011247-2018-00072.
 
Event or Problem Description
During the secondary procedure to fix the occlusion of the left iliac limb, there was difficulty during placement of the new limbs.Bi-lateral access to groins.Angio noted the right limb was very high and above the flow divider with the proximal end of the limb at the level of the sealing rings.A limb 14x80 was added on the left side to support the limb on the right side that was above the flow divider in the ovation main body causing the issues with flow and thrombus on the right side.After deployment of the new left sided limb 14x80, it was identified that the new limb placed was compressed at its proximal edge with still diminished flow on that side.Non- endologix bilateral kissing 10x28 balloon expandable stents were implanted to open and support each limb equally.Exchanged out for a pigtail imaging catheter.Upon advancing pigtail up the right side it dislodged the balloon expandable stent.That stent was floating in the aortic segment above the ovation device.An attempt was made to advance a non-endologix balloon mounted stent on a 26mm balloon up the left side to crash, and sandwich, the free floating right sided balloon expandable stent.However, while advancing the device up the left side, the device caused the left sided balloon expandable stent to dislodge and that too was floating in the aortic segment above the ovation device.Each stent had to be snared down the right iliac and ballooned in the proximal right external iliac.Snared and displaced stents were then covered with a non-endologix self-expanding 12x60 stent.Reportedly, this resulted in excellent flow.Two non-endologix 10x59 stents were then implanted bilaterally, without incident, placed kissing at the proximal end of each limb as compression remained, mainly on the left side.Excellent flow was noted proximally through the stents.In the distal left common iliac a large burden of thrombus in the bell bottom of the 28mm limb was identified, causing some flow restriction.Another ovation 14x80 and a afx 20x13x88 extension were implanted distally in the left external iliac where there was no thrombus and normal flow, extending the iliac limbs.End procedure angio showed excellent flow bilaterally, and bilateral pressure was taken with no gradient noted right vs left.No additional event or patient information is available.
 
Additional Manufacturer Narrative
Subsequent to the initial mdr it was identified that this event of buckled stent was previously captured and reported under mfr# 3008011247-2018-00072.Therefore, please disregard this reported event under mfr#.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX (TRIVASCULAR INC.)
3910 brickway blvd.
santa rosa CA 95403
MDR Report Key8018417
Report Number3008011247-2018-00235
Device Sequence Number16481944
Product Code MIH
UDI-Device IdentifierM701TVIL141480J1
UDI-Public+M701TVIL141480J1/$$3201006FS09231731K
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2020
Device Model NumberTV-IL141480-J
Device Catalogue NumberTV-IL141480-J
Device Lot NumberFS092317-31
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX EXTENDER (LN FS112117-39); OVATION IX ILIAC LIMB (LN FS102417-31); OVATION IX ILIAC LIMB (LN FS103017-44); OVATION IX MAIN BODY (LN FS111417-43); OVATION IX EXTENDER (LN FS112117-39); OVATION IX ILIAC LIMB (LN FS102417-31); OVATION IX ILIAC LIMB (LN FS103017-44); OVATION IX MAIN BODY (LN FS111417-43)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR